I'm considering switching from the contraceptive depo injection to the Mirena IUS. I've been on the injection for about 2 years on and have put on quite a bit of weight, a few stone at least. I'm not blaming the injection for this exclusively but it may not be helping. This is why i'm considering changing to IUS. I wouldn't change however if it meant getting my periods back as i've had none whatsoever on the injection. Not even light ones or spotting which is magical and I refuse to give that up.
So my main question is has anyone changed over to IUS from injection (who didn't have periods on injection) and if so what changes has it had to your periods?
Effect of switching from the injection to IUS on periods? Watch
- Thread Starter
- 07-04-2013 16:07
- 07-04-2013 19:37
You will almost certainly bleed a little at least within the first few days of it being fitted. whether you will bleed after that point no one will be able to tell you. It depends how your body reacts. I know someone who bled for 5 months after it was fitted, but hasn't for years since. Some people don't bleed at all or get a tiny bit of occasional spotting after the initial fitting.
- 07-04-2013 20:11
The Mirena is recommended as a treatment for heavy periods so if the injections have stopped your periods I'd guess is highly likely that you won't have any with the Mirena. I used to have very heavy prolonged periods and now I have either nothing, or the lightest of light periods which barely lasts a day. As previous poster said you may get some spotting after it is fitted and while you body gets used to it though.